ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Vibration and Stability of Fluid Conveying Pipes with Stochastic Parameters

Ganesan, R and Ramu, SA (1995) Vibration and Stability of Fluid Conveying Pipes with Stochastic Parameters. In: Structural Engineering & Mechanics, 3 (4). pp. 313-324.

Full text not available from this repository.
Official URL: http://technopress.kaist.ac.kr/?page=container&jou...

Abstract

Flexible cantilever pipes conveying fluids with high velocity are analysed for their dynamic response and stability behaviour. The Young's modulus and mass per unit length of the pipe material have a stochastic distribution. The stochastic fields, that model the fluctuations of Young's modulus and mass density are characterized through their respective means, variances and autocorrelation functions or their equivalent power spectral density functions. The stochastic non self-adjoint partial differential equation is solved for the moments of characteristic values, by treating the point fluctuations to be stochastic perturbations. The second-order statistics of vibration frequencies and mode shapes are obtained. The critical flow velocity is-first evaluated using the averaged eigenvalue equation. Through the eigenvalue equation, the statistics of vibration frequencies are transformed to yield critical flow velocity statistics. Expressions for the bounds of eigenvalues are obtained, which in turn yield the corresponding bounds for critical flow velocities.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to TechnoPress.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 02 Jun 2011 07:18
Last Modified: 02 Jun 2011 07:18
URI: http://eprints.iisc.ernet.in/id/eprint/38142

Actions (login required)

View Item View Item